Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

An error estimate for the truncation method for the solution of parabolic obstacle variational inequalities


Authors: Alan E. Berger and Richard S. Falk
Journal: Math. Comp. 31 (1977), 619-628
MSC: Primary 65K05; Secondary 49D15
DOI: https://doi.org/10.1090/S0025-5718-1977-0438707-8
MathSciNet review: 0438707
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A rate of convergence is obtained for a truncation method for the numerical solution of a class of parabolic variational inequalities.


References [Enhancements On Off] (What's this?)

  • [1] A. E. BERGER, "The truncation method for the numerical solution of variational inequalities," Rev. Française Automat. Informat. Recherche Opérationelle Sér. Rouge Anal. Numér., v. 10, 1976, pp. 29-42. MR 0455489 (56:13727)
  • [2] A. E. BERGER, M. CIMENT & J. C. W. ROGERS, "Numerical solution of a diffusion consumption problem with a free boundary," SIAM J. Numer. Anal., v. 12, 1975, pp. 646-672. MR 52 #4659. MR 0383779 (52:4659)
  • [3] H. BRÉZIS, "Problèmes unilatéraux," J. Math. Pures Appl., v. 51, 1972, pp. 1-168. MR 0428137 (55:1166)
  • [4] G. DUVAUT & J. L. LIONS, Les Inéquations en Mécanique et en Physique, Dunod, Paris, 1972. MR 0464857 (57:4778)
  • [5] R. S. FALK, "Error estimates for the approximation of a class of variational inequalities," Math. Comp., v. 28, 1974, pp. 963-971. MR 52 # 12323. MR 0391502 (52:12323)
  • [6] R. FALK, Unpublished manuscript.
  • [7] C. HUNT & N. NASSIF, "Inéquations variationnelles et détermination de la charge d'espace de certaines semi-conducteurs," C. R. Acad. Sci. Paris Sér. A, v. 278, 1974, pp. 1409-1412. MR 49 # 8509. MR 0343769 (49:8509)
  • [8] C. JOHNSON, "A convergence estimate for an approximation of a parabolic variational inequality," SIAM J. Numer. Anal., v. 13, 1976, pp. 599-606. MR 0483545 (58:3539)
  • [9] J. L. LIONS, "Approximation numérique des inéquations d'évolution," Constructive Aspects of Functional Analysis (C. I. M. E., II, Ciclo, 1971), G. Geymonat (Editor), Edizioni Cremonese, Rome, 1973. MR 0417881 (54:5929)
  • [10] J. NEČAS, Les Méthodes Directes en Théorie des Equations Elliptiques, Masson, Paris; Academia, Prague, 1967. MR 37 #3168.
  • [11] G. STRANG, "Approximation in the finite element method," Numer. Math., v. 19, 1972, pp. 81-98. MR 46 #4677. MR 0305547 (46:4677)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65K05, 49D15

Retrieve articles in all journals with MSC: 65K05, 49D15


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1977-0438707-8
Keywords: Variational inequality, truncation method, error estimate
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society